MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031919961
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.Using a cls3.5 guide catheter, a luge wire was placed in the left circumflex artery (lcx).Angioplasty was performed with a 2.5 x 12 balloon with multiple inflations from 6 atmospheres (atm) up to 14 atm.A samurai wire was also placed in the left anterior descending artery as a precaution.A 2.25 x 38 synergy drug-eluting stent (des) was deployed at 16 atm for 20 seconds; and another unspecified 2.50 x 20 stent was deployed into the left main in the lcx at 18 atm for 20 seconds.Post-deployment, angiogram was performed which showed that there was a gap between two stents.A 2.25 x 16mm synergy xd des was then advanced but failed to cross the lesion and was damaged, so the stent was removed.A 2.25 x 12mm synergy xd des was also advanced but still failed to cross the lesion.A non-boston scientific (non-bsc) guide extension catheter was then introduced; but as the 2.25 x 12mm stent was removed, it was noted that the stent was left in the lcx area.Since stent was still on the wire, a 1.20 balloon was advanced and inflated distal to the stent to try to bring the stent into the guide, and then a 1.50 balloon, but both were unsuccessful.A 2.50 emerge balloon catheter was partially inflated distal to the stent and partially in the guide to remove everything.However, at the edge of the sheath the stent became disconnected from the system and moved into the profunda.Since access was still maintained with the samurai wire, the stenting procedure was able to be completed by putting the cl 3.5 guide catheter back in the artery and re-wiring the artery.The non-bsc guide extension catheter was used to advance a balloon for pre-dilation and then a stent which was successfully deployed.Repeat angiogram revealed full expansion of the stents, and timi 3 flow in the remnants of the lad and lcx.A vascular surgeon was called to help remove the stent from artery in a separate procedure.No patient complications were reported.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19498783
Report Number2124215-2024-31964
Device Sequence Number7926067
Product Code NIQ
UDI-Device Identifier08714729980711
UDI-Public08714729980711
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Lot Number0031919961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date06/10/2024
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown